Billings Clinic
Especially For:

Illness & Conditions - Frame

Medicines That May Cause Urinary Incontinence in Men

Medicines That May Cause Urinary Incontinence in Men

Prescription and nonprescription medicines can cause involuntary loss of urine. The degree of loss of bladder control will vary from person to person.

Medicines that may make urinary incontinence worse include:

  • Diuretics , such as furosemide (Lasix) or hydrochlorothiazide.
  • Antihistamines , such as diphenhydramine (for example, Benadryl).
  • Antidepressants, such as amitriptyline or doxepin (for example, Silenor).
  • Alpha-blockers, such as doxazosin (Cardura) or terazosin (Hytrin).
  • Sedatives , such as chlordiazepoxide (for example, Librium) or diazepam (for example, Valium).
  • Narcotics , such as codeine or meperidine (for example, Demerol).
  • Calcium channel blockers, such as verapamil (for example, Calan) or diltiazem (for example, Cardizem).
  • Nonprescription medicines such as diet, allergy, and cold medicines.

If you notice a urinary problem after taking a prescription or nonprescription medicine, talk with your doctor about another medicine you might use.

By Healthwise Staff
E. Gregory Thompson, MD - Internal Medicine
Avery L. Seifert, MD - Urology
Last Revised July 17, 2012

This information does not replace the advice of a doctor. Healthwise, Incorporated disclaims any warranty or liability for your use of this information. Your use of this information means that you agree to the Terms of Use. How this information was developed to help you make better health decisions.

© 1995-2014 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.

Print This Page
Email to a Friend
Home | Contact | Site Map | Site Privacy Policy | Terms & Conditions | Patient Privacy Policy | Medical Records | Fast Command
2800 10th Ave. North | P.O. Box 37000 | Billings, Montana 59107 | 406.238.2500
© Copyright 2014 Billings Clinic. All Rights Reserved.